Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Morristown, TN

June 21, 2015Grainger County, Knox County, Union County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2015, 7:04 PM EDT for Grainger County, Knox County, Union County, Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 7:04 PM EDT (23:04 UTC)
Expired
Jun 21, 2015, 7:45 PM EDT
In force
41 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grainger County, TN, Knox County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:40 PM EDTTSTM WND DMGMascot, TNTREES AND POWER LINES DOWN OVER NORTHERN PART OF COUNTY
Jun 21, 7:40 PM EDTTSTM WND DMGPaulette, TNSEVERAL TREES DOWN ACROSS UNION CO...ESPECIALLY AROUND THE PAULETTE AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS54 KMRX 212304
SVRMRX
TNC057-093-173-212345-
/O.NEW.KMRX.SV.W.0086.150621T2304Z-150621T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KNOX COUNTY IN EAST TENNESSEE...
  SOUTHWESTERN GRAINGER COUNTY IN EAST TENNESSEE...
  SOUTHEASTERN UNION COUNTY IN EAST TENNESSEE...

* UNTIL 745 PM EDT

* AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINVIEW...
  OR NEAR MAYNARDVILLE...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PLAINVIEW...BLAINE...LUTTRELL...PAULETTE...MALONEYVILLE...HOUSE
  MOUNTAIN S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND 
LIGHTNING ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. 
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3618 8359 3612 8366 3612 8367 3611 8367
      3609 8370 3610 8371 3609 8371 3602 8379
      3614 8393 3623 8387
TIME...MOT...LOC 2303Z 297DEG 10KT 3616 8386 

HAIL...1.00IN
WIND...60MPH
 
$$

DGS
2 follow-up statements
068 
WWUS54 KMRX 212320
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT SUN JUN 21 2015

TNC057-093-173-212345-
/O.CON.KMRX.SV.W.0086.000000T0000Z-150621T2345Z/
KNOX TN-GRAINGER TN-UNION TN-
720 PM EDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER AND SOUTHEASTERN UNION
COUNTIES...

AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PLAINVIEW...OR
NEAR MAYNARDVILLE...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...BLAINE...LUTTRELL...PAULETTE...MALONEYVILLE...HOUSE
MOUNTAIN S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3618 8359 3612 8366 3612 8367 3611 8367
      3609 8370 3610 8371 3609 8371 3602 8379
      3614 8393 3623 8387
TIME...MOT...LOC 2319Z 292DEG 9KT 3615 8381 

HAIL...1.00IN
WIND...60MPH
 
$$
DGS
115 
WWUS54 KMRX 212346
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT SUN JUN 21 2015

TNC057-093-173-212355-
/O.EXP.KMRX.SV.W.0086.000000T0000Z-150621T2345Z/
KNOX TN-GRAINGER TN-UNION TN-
746 PM EDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX...
SOUTHWESTERN GRAINGER AND SOUTHEASTERN UNION COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MORRISTOWN.

LAT...LON 3618 8359 3612 8366 3612 8367 3611 8367
      3609 8370 3610 8371 3609 8371 3602 8379
      3614 8393 3623 8387
TIME...MOT...LOC 2344Z 297DEG 10KT 3615 8381 

$$

DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:23 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 21, 3:23 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EDT SUN JUN 21 2015

.SHORT TERM...(TONIGHT THROUGH MONDAY)...SKIES ARE PARTLY TO MOSTLY
SUNNY AT MID AFTERNOON WITH TEMPERATURES IN THE LOWER 90S AT LOWER
ELEVATIONS. SOME CUMULUS HAS FORMED BUT TO THE NORTH IN EASTERN KY
AND SOUTHERN WEST VIRGINIA SHOWERS AND STORMS WERE BEGINNING TO
DEVELOP AND SLOWLY MOVE EAST. THESE STORMS ARE EXPECTED TO SINK
SLOWLY SOUTH AND MOVE INTO NORTHEAST AREAS IN A FEW HOURS AND
BECOME STRONG TO POSSIBLY SEVERE WITH HIGH WINDS AND FREQUENT
LIGHTNING. HAIL TO QUARTER SIZED AND LOCALLY HEAVY RAINFALL ALSO
COULD OCCUR. CLOUDS WILL INCREASE INTO THIS EVENING FROM THE NORTH
AND THEN SLOWLY DECREASE LATE. EXPECT LOWS TO STAY MILD UPPER 60S
NORTHEAST TO LOWER 70S CENTRAL AND SOUTH. HOT AND HUMID CONDITIONS
CONTINUE MONDAY AS UPPER RIDGE REMAINS OVER FORECAST AREA. THE
EASTERN SECTIONS OF THE AREA WILL BE ON THE EDGE OF THE RIDGE WITH
A SLIGHT CHANCE OF STORMS CENTRAL AND NORTHEAST AND A LITTLE HIGHER
CHANCE IN THE HIGHER ELEVATIONS. HEAT INDEX VALUES WILL ONCE AGAIN
APPROACH 100.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...
HOT AND DRY WEATHER WILL CONTINUE MONDAY INTO TUESDAY AS RIDGING
CONTINUES TO BUILD TO THE WEST OF THE AREA. STILL EXPECTING
TEMPERATURES TO REACH INTO THE 90'S THROUGH WEDNESDAY/THURSDAY FOR
MUCH OF THE AREA...AND THIS WILL LEAD TO UPPER 90'S TO NEAR TRIPLE
DIGIT HEAT INDEX VALUES IN THE AFTERNOON ON THESE DAYS. THEN, AS A
LOW MOVES ACROSS SOUTHERN CANADA, IT WILL DRAG BEHIND IT A FRONTAL
BOUNDARY THAT WILL STALL SOMEWHERE IN THE VICINITY OF THE FORECAST
AREA. EXACT LOCATION OF THE STALLED BOUNDARY IS DIFFICULT TO
ASCERTAIN AT THIS POINT, BUT CURRENTLY BELIEVE IT WILL BE AROUND
KENTUCKY. WHEREVER THIS BOUNDARY SETS UP, ALONG AND NORTH OF IT,
SHOWERS AND THUNDERSTORMS WILL HAVE A PRETTY GOOD CHANCE TO FORM.
SO GENERALLY HAVE HIGHER CHANCE FOR PRECIPITATION IN THE NORTHERN
AREAS INTO SOUTHWEST VIRGINIA. THEN SOME SHORTWAVES AND SURFACE
LOWS MOVE ACROSS NORTH OF THE AREA, THAT WILL BRING IN SOME MORE
CHANCES FOR PRECIPITATION. CURRENTLY ONE OF THE BEST LOOKING
FEATURES TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY COME
OVER THE WEEKEND AS A LOW TRACKS ACROSS THE GREAT LAKES AND HELPS
INTRODUCE A LARGE AMOUNT OF MOISTURE OVER THE AREA. AGAIN,
CONFIDENCE IN MODELS IS RELATIVELY LOW AT THIS TIME DUE TO RUN-TO-
RUN INCONSISTENCIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             72  95  74  98 /  10  10   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  94  72  96 /  20  20  10  10
OAK RIDGE, TN                       71  94  73  97 /  20  10  10  10
TRI CITIES AIRPORT, TN              68  91  68  93 /  30  20  20  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD/ABM
Hazardous weather outlook, Jun 21, 1:08 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EDT SUN JUN 21 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-221700-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
108 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS DEVELOPING OVER THE OHIO VALLEY REGION WILL BE MOVING
EAST OR SOUTHEAST TODAY. THESE STORMS MAY MOVE INTO SOUTHWEST
VIRGINIA...AND AS FAR SOUTH AS NORTHERN TENNESSEE NORTH OF
INTERSTATE 40. ISOLATED STRONG TO MARGINALLY SEVERE STORMS ARE
POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING.
HAIL OF DIME TO QUARTER SIZE...AND WIND GUSTS OF 40 TO 60 MPH COULD
OCCUR WITH THE STRONGEST STORMS.

ELSEWHERE...ISOLATED THUNDERSTORMS COULD DEVELOP LATE IN THE DAY...BUT
ARE NOT LIKELY TO REACH STRONG TO SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

TEMPERATURES WILL SLOWLY CLIMB THROUGH THE WORK WEEK...AND HEAT
INDICES WILL BE AT OR NEAR THE TRIPLE DIGITS EACH DAY THROUGH THE
EXTENDED. NOT ONLY IS THE HEAT INDEX GOING TO BE HIGH...BUT THE
TRIPLE DIGIT INDICES OCCUR FOR 2 TO 3 DAYS STRAIGHT. THIS COULD
PROVE DANGEROUS FOR PEOPLE AND PETS OUTDOORS OR WITH INSUFFICIENT
COOLING. HEAT SAFETY MEASURES MAY NEED TO BE TAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TD

In the hours before

Special weather statement, Jun 21, 6:09 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
609 PM EDT SUN JUN 21 2015

TNZ015-016-212245-
HAWKINS TN-HANCOCK TN-
609 PM EDT SUN JUN 21 2015

SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...AND HANCOCK COUNTIES UNTIL
645 PM EDT...

AT 609 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SURGOINSVILLE...OR 10 MILES NORTHEAST OF ROGERSVILLE...MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SURGOINSVILLE...CHURCH HILL...MOUNT CARMEL
AND BAYS MOUNTAIN S.P..

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3654 8261 3636 8281 3650 8307 3660 8294
      3659 8285
TIME...MOT...LOC 2209Z 300DEG 17KT 3655 8292

DGS
Local storm report, Jun 21, 6:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
635 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             3 W GATE CITY           36.64N 82.64W
06/21/2015  M1.00 INCH       SCOTT              VA   TRAINED SPOTTER

&&
Special weather statement, Jun 21, 6:41 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
641 PM EDT SUN JUN 21 2015

TNZ016-017-042-044-212330-
WASHINGTON TN-HAWKINS TN-SULLIVAN TN-NORTHWEST GREENE TN-
641 PM EDT SUN JUN 21 2015

SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...HAWKINS...SULLIVAN...
AND NORTHWEST GREENE COUNTIES UNTIL 730 PM EDT...

AT 640 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF KINGSPORT...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...JONESBOROUGH...SPURGEON...
COLONIAL HEIGHTS...GRAY...MIDWAY...OAK GROVE...CHURCH HILL...MOUNT
CARMEL...BLUFF CITY...TRI-CITY AIRPORT...LIMESTONE...WARRIORS PATH
S.P....FALL BRANCH...BAYS MOUNTAIN S.P....AVONDALE...ROCKY MOUNT S.P.
AND LEESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3616 8257 3641 8287 3657 8265 3649 8218
TIME...MOT...LOC 2240Z 296DEG 21KT 3648 8268

DGS
Special weather statement, Jun 21, 6:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
650 PM EDT SUN JUN 21 2015

TNZ037-038-069-212330-
KNOX TN-GRAINGER TN-UNION TN-
650 PM EDT SUN JUN 21 2015

SIGNIFICANT WEATHER ADVISORY FOR KNOX...GRAINGER...AND UNION COUNTIES
UNTIL 730 PM EDT...

AT 650 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLAINVIEW...OR NEAR MAYNARDVILLE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAYNARDVILLE...PLAINVIEW...BLAINE...LUTTRELL...PAULETTE...
MALONEYVILLE...HOUSE MOUNTAIN S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3620 8363 3599 8378 3614 8397 3625 8389
TIME...MOT...LOC 2250Z 302DEG 11KT 3618 8389

DGS
Special weather statement, Jun 21, 6:53 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 PM EDT SUN JUN 21 2015

TNZ013-036-212345-
CAMPBELL TN-ANDERSON TN-
653 PM EDT SUN JUN 21 2015

SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL...AND ANDERSON COUNTIES
UNTIL 745 PM EDT...

AT 652 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JACKSBORO...OR 9 MILES SOUTHWEST OF LA FOLLETTE...MOVING SOUTHEAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...LA FOLLETTE...JACKSBORO...CARYVILLE...LAKE CITY...NORRIS...
COVE LAKE S.P....DISNEY AND NORRIS DAM S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3631 8398 3609 8413 3628 8434 3637 8428
TIME...MOT...LOC 2252Z 300DEG 16KT 3631 8429

DGS
Local storm report, Jun 21, 7:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     COEBURN                 36.95N 82.47W
06/21/2015                   WISE               VA   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:59 PM EDTSevere Thunderstorm WarningMRXClaiborne, Hancock31 min
Jun 21, 5:28 PM EDTSpecial Weather StatementMRXHancock47 min
Jun 21, 5:37 PM EDTSpecial Weather StatementMRXGrainger53 min
Jun 21, 6:09 PM EDTSpecial Weather StatementMRXHawkins36 min
Jun 21, 6:41 PM EDTSpecial Weather StatementMRXSullivan, Washington49 min
Jun 21, 6:50 PM EDTSpecial Weather StatementMRXUnion40 min
Jun 21, 6:53 PM EDTSpecial Weather StatementMRXAnderson52 min
Jun 21, 7:24 PM EDTAreal Flood AdvisoryMRXAnderson, Grainger, Knox, Union2 hr
Jun 21, 7:40 PM EDTSevere Thunderstorm WarningMRXCampbell, Union23 min
Jun 21, 7:43 PM EDTFlash Flood WarningMRXKnox, Union2 hr
Jun 21, 7:58 PM EDTSevere Thunderstorm WarningMRXGrainger25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.